MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2D HELICAL - 35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION 2D HELICAL - 35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 82885
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual inspection performed.The main coil returned outside the coil introducer.The plunger and retaining clip were not returned.The coil introducer was inspected and no anomalies were noted.The coil was inspected and was found stretched.Microscopic inspection performed on main coil.The zap tip has a smooth surface.The main coil was kinked.Dimensional inspection on main coil was performed.The main coil failed specification for the number of fiber bundles.The remainder measurements that were inspected were within specification.
 
Event or Problem Description
Reportable based on device analysis completed on 07feb2020.It was reported that coil the was stuck.The target lesion was located in a blood vessel.A 4mm x 30mm 2d helical-35 was selected for an emergency hemorrhage embolization procedure.During the procedure, an angiography catheter was used to advanced the coil.Subsequently, the device could not be pushed and the got coil stuck in the connection part of the tip of the angiocatheter.The device was removed with the catheter from the patent's body without any intervention.The procedure was completed with another of same device.No patient complications were reported and the patient was stable.However, device analysis revealed missing fiber bundles.

Brand Name
2D HELICAL - 35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9694285
Report Number2134265-2020-01261
Device Sequence Number2825207
Product Code KRD
UDI-Device Identifier08714729237228
UDI-Public08714729237228
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Model Number82885
Device Catalogue Number82885
Device Lot Number0022640851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2020
Initial Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight70